MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567420
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure, after the dilation was completed, deflation was attempted to be performed; however, the balloon could not be deflated.The procedure had already been completed successfully with the original device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a140101 captures the reportable event of balloon failure to deflate.Block h10: investigation result: the returned maxforce biliary dilatation balloon was analyzed and a visual examination found that the catheter was accordioned in different sections and was returned with a knot.It was also noticed that the device was returned with a stuck guidewire that was not manufactured by boston scientific.The balloon was returned completely deflated.A functional inspection could not be performed due to the physical condition of the returned device.No other problems with the device were noted.It was reported that the balloon could not be deflated during the procedure but, this could not be confirmed as the physical condition of the returned device did not allow for functional testing.It is possible that factors encountered during the procedure, such as handling of the device or the technique used by the physician could have resulted in the damaged encountered in the catheter.It is possible that factors and/or conditions related to procedure during the use of the device could have affected its performance and its intended purpose, leading to the reported event.Since the investigation findings do not lead to a clear conclusion regarding the cause of the event, the most probable root cause of the balloon failing to deflate is cause not established.
 
Event or Problem Description

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15965961
Report Number3005099803-2022-07269
Device Sequence Number12156248
Product Code FGE
UDI-Device Identifier08714729097099
UDI-Public08714729097099
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2024
Device Model NumberM00567420
Device Catalogue Number6742
Device Lot Number0027485971
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer12/23/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown